Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I read on a drug website that taking 400/800mg of Vitamin E will help lessen some of the side effects known to be caused by Accutane without interferring with the effectiveness of the medication. I've been taking a 400 mg pill of Vitamin E with each of my Accutane doses and I have to admit, iso far this treatment is nothing like I thought it was going to be. Is anyone else doing this? I've read it's supposed to be especially helpful for the eyes.

"Preliminary research has found that combined administration of isotretinoin and vitamin E (alpha-tocopherol) substantially reduces the initial toxicity of high-dose isotretinoin without reducing drug efficacy.1 Additional research is needed to further clarify this potentially beneficial interaction."

Share this post


Link to post
Share on other sites

I've been on Accutane (40 mg) for a little over 2 weeks. I've also been taking Vitamin E 800 IU and EFAs (Udo's Oil) and I've yet to have a single side effect, not even chapped lips, real dry skin, nothin. My skin however is dryer than before, but it's actually nice now, it's not too oily, not too dry.

Vitamin E helps you absorb Vitamin A and reduces its toxic effects also. Vitamin A binds with oxygen which destroys it but Vitamin E stops this from happening from what I can remember from the literature i've read.

Share this post


Link to post
Share on other sites

Oh, yaa it helps the dryness for sure.

I wonder if it really does not interfere with accutane.

I had real dry skin for my previous 4 weeks of accutane.

Now for the last 3 days, I am taking 400 IU vitamin E per day and I am feeling my skin oily !!!

Maybe it is just phsycological , after having dry skin for a month now the normal skin feels oily???

possible, but it has scared me into thinking that this is getting in the way of what accutane was doing by un-shrinking the oil glands and I am really worried about it...

Share this post


Link to post
Share on other sites

I stopped taking Vitamin E after three weeks on Accutane. I'm not sure if it helped or not but I kept breaking out and I got paranoid and stoped. I'm just going to let the Accutane do it's magic on its own.

Share this post


Link to post
Share on other sites

yea i did the same thing TMLgirl.......i stopped taking vitamin E after about 2 weeks on accutane, and i just decided to deal with the side effects, and let accutane do its thing!

Share this post


Link to post
Share on other sites

I take 1-2 pills of E vitamine a week.

It is perfects for your lips and your dry skin. biggrin.gif

If I take it more often my skin gets to oily.

Share this post


Link to post
Share on other sites

So, if it causes oily skin in so many ppl, does it mean vitamin E is not good for acne. It looks like it makes the oil glands produce more oil,even counteract tane which is trying to reduce the oil gland production.

This might be a "proving" that vitamin E is bad for acne in general.

Just my thoughts...

Share this post


Link to post
Share on other sites

I'm in week 4 and have been taking the Vitamin E faithfully. I have slightly chapped lips, but that's the only side effect I've had.

And thanks to whoever posted about Aquafor. That stuff really is amazing!

Share this post


Link to post
Share on other sites
So, if it causes oily skin in so many ppl, does it mean vitamin E is not good for acne. It looks like it makes the oil glands produce more oil,even counteract tane which is trying to reduce the oil gland production.

This might be a "proving" that vitamin E is bad for acne in general.

Just my thoughts...

Share this post


Link to post
Share on other sites

Everyone has different skin (even if we're all acne-prone) and we react to vitamins differently. Vitamin E seemed to break me out so I went off of it and am now taking Evening Primrose Oil. I haven't had a negative reaction with this at all.

If you are concerned about the drying effects of Accutane, drink a lot of water. It's honestly the best thing you can do for your body.

And, as Emma said, even if your eyes aren't dry now, don't sleep with your contacts in.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×